MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD PLASTIPAK LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD PLASTIPAK LUER-LOK; PISTON SYRINGE
Catalog Number 309658
Medical Device Problem Codes Leak/Splash (1354); Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd syringe 3ml ll euro 200 s/c plunger rod was broken / damaged.The following information was provided by the initial reporter: reference: (b)(6).Batch or serial number: na expiry date: unknown.On (b)(6) 2025, in the blood diseases department, before administering vidaza syringes to a patient, when the nurse was rolling the syringes between his hands to warm them up, the plunger of one of the two syringes came loose, resulting in the cytotoxic product leakage from the syringe, causing chemical contamination of the environment and occupational exposure.This was an isolated incident.There were no consequences for the patient other than a delay in treatment.The device involved in this incident was not retained.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation results: root cause couldn't be determined due to unavailability of sample information.A complaint history record (chr) review could not be performed as no batch/lot number was made available for this reported event.A device history record (dhr) review could not be performed as no batch/lot number was made available for this reported event.A review of the applicable risk documents indicate that the potential risk of the reported event was assessed appropriately in the risk management documentation.

Brand Name
BD PLASTIPAK LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23799508
Report Number1213809-2025-00776
Device Sequence Number17413479
Product Code FMF
UDI-Device Identifier00382903096589
UDI-Public(01)00382903096589
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309658
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date12/14/2025
Supplement Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown